Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jun 17, 2021, 10:39 PM MDT for Sedgwick County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2021, 10:39 PM MDT (04:39 UTC)
- Expired
- Jun 17, 2021, 11:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Denver/Boulder, CO
County Sedgwick County, CO
The radar
The Goodland radar (KGLD), 172 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1503 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 2655 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
961
WWUS85 KBOU 180439
SPSBOU
Special Weather Statement
National Weather Service Denver CO
1039 PM MDT Thu Jun 17 2021
COZ050-180530-
Sedgwick County CO-
1039 PM MDT Thu Jun 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEDGWICK COUNTY UNTIL
1130 PM MDT...
At 1038 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Julesburg, moving east at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Julesburg and Sixteen-Mile Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 4075 10205 4076 10232 4099 10235 4100 10214
4100 10205
TIME...MOT...LOC 0438Z 261DEG 27KT 4091 10218
$$
ENTREKINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 17, 8:00 PM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 17, 8:00 PM MDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 800 PM MDT Thu Jun 17 2021 .UPDATE... Issued at 800 PM MDT Thu Jun 17 2021 High based showers and thunderstorms have progressed eastward onto the eastern plains. Gusty winds have been the main feature with this activity with gusts up to 50 mph. Doesn't appear much rain occurred. The showers and thunderstorms will come to an end by midnight as the airmass stabilizes. Going forecast on track with no major changes planned. && .SHORT TERM...(This evening through Friday) Issued at 300 PM MDT Thu Jun 17 2021 A strong ridge over the Four Corners region continues to maintain its strength with record highs reported across much of the Desert Southwest. Denver hit 100 degrees for the third day in a row. Showers and storms have formed mainly over South Park and the Palmer Divide while high level clouds are limiting storm development farther north. Localized microbursts are possible underneath the stronger storms as soundings show a well-mixed boundary layer up above 500 mb. DCAPE is up to 1,700 j/kg which would support winds up to 55 mph. Some of these showers and storms will continue overnight tonight across the eastern plains. The HRRR seems to be trying to resolve a heat burst or two on a couple runs which is unique. The conditions seem to be prime for heat burst development due to the inverted-V soundings, very hot daytime temperatures, and very high-based showers so it seems believable. Winds could reach 55 mph if a heat burst or dry microburst were to occur. Otherwise, low temperatures will be near the warmest on record with lows in the mid to upper 60s across the plains. The aforementioned Four Corners ridge will weaken a bit on Friday as there will be 500 mb height falls over our CWA. A weak cold front will move across our forecast area tomorrow morning with northeasterly winds bringing in better moisture and cooler temperatures. The high tomorrow will be around 90 in Denver. Models are struggling to come into agreement as to how far west the moisture will get and whether or not it will mix out tomorrow. The NAM and NAM Nest have the moisture getting farther west (up to the foothills) than the HRRR and GFS (stays east of DIA) which would mean higher instability values and a better likelihood of storms over the foothills and I-25 corridor. I tend to think the NAM solutions will be closer to verification so I increased the PoPs across the foothills and I-25 corridor tomorrow afternoon. There will be enough instability (around 1,000 j/kg of mixed layer CAPE) for storms to become severe although the surface to 6km wind shear will be lacking (around 30 knots). An isolated severe storm or two is expected with hail and wind gusts being the primary threats. .LONG TERM...(Friday night through Thursday) Issued at 300 PM MDT Thu Jun 17 2021 Closer to seasonal temperatures are expected through the early part of next week. The center of the upper level ridge will remain over central AZ through the weekend. On Saturday, a relatively weak westerly flow aloft will be over northern CO, with a moist southeasterly winds at the surface. Surface dewpoints 55-60F in the morning mixes out in the afternoon, but sufficient moisture over the far northeast plains, around 50F for one or two marginally severe thunderstorms with GFS forecast soundings indicating surface based CAPES over 1000 j/kg. Less subsidence in the mid/upper levels with the ridge shifted over the Desert Southwest. 500 mb heights still around 585 dm over northern CO Saturday with the highs around 90F. Elsewhere, generally gusty winds should be the main threat from the storms. On Sunday, the flow aloft will increase over northern CO. The models show weak qg ascent in the mid and upper levels ahead of a short wave trough passing out of the northern Rockies and across WY. A cold front associated with this system will push across the forecast area Sunday morning, with gusty north to northwest winds in the morning transitioning to northeast in the afternoon. The models indicate the nose of a 100 kt jet max brushing the northern border around 00z Monday. This will certainly improve the storm motions of any developing storms, but could also elevate the threat of severe storms depending on the timing of the cold front. The ECMWF is slower than the GFS with this next system. The bottom line, Monday will significantly cooler and wetter from the Front Range eastward across the northeast plains. The threat of flooding in the burn areas will be elevated, but increased stability may translate more to steady stratiform rain vs convective showers. By the middle of next week, it's back to the 90s with a broad ridge && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 800 PM MDT Thu Jun 17 2021 Southerly winds are expected to prevail the rest of the night. Just a slight chance of an additional wind shift from the convection off to the east. A cold front will move through Friday morning bringing northeast winds behind it. There will be a chance for showers and thunderstorms after 21Z Friday. Outflow winds gusting to 40 knots will be the main threat. && .FIRE WEATHER... Issued at 300 PM MDT Thu Jun 17 2021 Most areas will see higher moisture levels on Friday meaning relative humidity will only bottom out around 25 percent. This will keep fire danger on the lower side. The exception will be North Park and the surrounding terrain that will have less moisture as relative humidity will drop to the low teens. There will be elevated fire danger across that area as wind gusts will reach 25 mph. && .HYDROLOGY... Issued at 300 PM MDT Thu Jun 17 2021 Moisture will increase on Friday behind a cold front that moves through the area. Some storms are expected to form over the burn areas which could pose a threat for flooding. This threat is rather limited though as precipitable water values are on the lower side. A modest increase in thunderstorm activity is expected for Saturday through Monday, and more moisture will be available as well. Storms are expected to be moving, but there could be enough rain with the strongest storms to cause minor flooding in the new burn areas. This low risk of flooding will continue through Monday, then drier conditions will reduce the risk after that. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Meier SHORT TERM...Danielson LONG TERM...Cooper AVIATION...Meier FIRE WEATHER...Danielson HYDROLOGY...Cooper
Hazardous weather outlook, Jun 17, 10:34 AM MDT, 12 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1034 AM MDT Thu Jun 17 2021 COZ030>051-181645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1034 AM MDT Thu Jun 17 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Hot and mainly dry weather will persist again today with highs around 100 on the plains. Isolated showers and thunderstorms are expected to develop over the high terrain in the afternoon and move east and southeast over the plains into the evening hours, producing mainly gusty winds up to 45 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A cool front will bring some relief to the heat on Friday and Saturday with temperatures dropping to around 90 on the plains. It will only be slightly cooler in the mountains. Scattered afternoon thunderstorms are expected in and near the mountains, with isolated late day storms on the plains. Some of the stronger storms may produce brief heavy rain, gusty winds, and hail. A cold front will bring cooler temperatures and a better chance of rain late Sunday or Monday. Then we'll warm right back up again with highs back into the 90s on the plains by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight.
In the hours before
Special weather statement, Jun 17, 10:39 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
1039 PM MDT Thu Jun 17 2021
COZ050-180530-
Sedgwick County CO-
1039 PM MDT Thu Jun 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEDGWICK COUNTY UNTIL
1130 PM MDT...
At 1038 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Julesburg, moving east at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Julesburg and Sixteen-Mile Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 4075 10205 4076 10232 4099 10235 4100 10214
4100 10205
TIME...MOT...LOC 0438Z 261DEG 27KT 4091 10218
ENTREKINNearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.